I am 24 and in a monogamous relationship. Up until about March 2009, my periods were always normal. They were regular and I never had any bleeding outside of my 4-5 day period. I started on Kariva around that time and soon started spotting every month before my period. At first it was a day or two before my period, but eventually I was spotting for a full 7 days before I got my period. I had been on Kariva for a while in college with zero issues.
I finally got tired of it and went to my doctor to get a new prescription. She gave me Aviane and said it tends to help with breakthrough bleeding. The first month sucked since I spotted for 3 weeks, but I didn't worry since I know changing pills can throw your body out of whack.
After the first month on the new pill, I was good as new. I went for 3 months with NO spotting! Hooray! Then, in April, I started spotting again. A full week before my period. It happened again in May. The spotting is minimal at first, but gets heavier the closer I get to my period. Yesterday I went through 4 or 5 panty liners (I'm supposed to start my period today).
I am going to see my doctor on Friday, but I don't even know what questions to ask. When I was there before, she told me that if the spotting persisted that she would start looking at 'anatomical' causes. I've done some googling which has been somewhat helpful. I'm just afraid of being written off by my doctor. What should I ask? What are possible causes of persistent spotting? I don't understand why I would be fine for 3 months on my new pill but suddenly start spotting again. What could be behind that? Should I try another new pill?
Thanks for any advice or suggestions.
edit: I have never missed a pill and take it within a 1 hour window every day.